Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Minimal surfaces with movable boundaries


Author: Johannes C. C. Nitsche
Journal: Bull. Amer. Math. Soc. 77 (1971), 746-751
MSC (1970): Primary 4900, 5304; Secondary 2656, 3545
DOI: https://doi.org/10.1090/S0002-9904-1971-12795-7
MathSciNet review: 0279700
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. O. Bolza, Vorlesungen über Variationsrechnung, Teubner, Leipzig and Berlin, 1909.
  • 2. C. V. Boys, Soap bubbles: Their colours and the forces which mold them, Dover, New York, 1959.
  • 3. R. Courant, Soap film experiments with minimal surfaces, Amer. Math. Monthly 47 (1940), 167-174. MR 1, 270. MR 1622
  • 4. P. Hartman and A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations, Amer. J. Math. 75 (1953), 449-476. MR 15, 318. MR 58082
  • 5. E. Heinz, Über das Randverhalten quasilinearer elliptischer Systeme mit isothermen Parametern, Math. Z. 113 (1970), 99-105. MR 262683
  • 6. E. Heinz and S. Hildebrandt, On the number of branch points of surfaces of bounded mean curvature, J. Differential Geometry 4 (1970), 227-235. MR 267495
  • 7. S. Hildebrandt, Ein einfacher Beweis für die Regularität der Lösungen gewisser zweidimensionaler Variations probleme unter freien Randbedingungen, Math. Ann. (to appear). MR 291927
  • 8. H. Minkowski, Kapillarität, Enc. d. math. Wissensch., 5.1.9, Teubner, Leipzig, 1903-1921, pp. 558-613.
  • 9. J. C. C. Nitsche, On new results in the theory of minimal surfaces, Bull. Amer. Math. Soc. 71 (1965), 195-270. MR 30 #4200. MR 173993
  • 10. J. C. C. Nitsche, The boundary behavior of minimal surfaces. Kellogg's theorem and Branch points on the boundary, Invent. Math. 8 (1969), 313-333. MR 41 #4399a. MR 259766
  • 11. J. C. C. Nitsche, An isoperimetric property of surfaces with moveable boundaries, Amer. Math. Monthly 77 (1970), 359-362. MR 41 #2547. MR 257898
  • 12. M. Tsuji, On a theorem of F. and M. Riesz, Proc. Imp. Acad. Tokyo 18 (1942), 172-175. MR 7, 325. MR 14742
  • 13. K. L. Wolf, Tropfen, Blasen und Lamellen, Springer, Berlin and New York, 1968.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 4900, 5304, 2656, 3545

Retrieve articles in all journals with MSC (1970): 4900, 5304, 2656, 3545


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1971-12795-7

American Mathematical Society